Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Apr 29, 2020, 7:16 AM EDT for 33 counties in Kentucky. It took effect at Apr 29, 2020, 8:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 7:16 AM EDT (11:16 UTC)
- In effect from
- Apr 29, 2020, 8:00 AM EDT
- Expired
- Apr 29, 2020, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS73 KJKL 291116 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 716 AM EDT Wed Apr 29 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291800- /O.NEW.KJKL.WI.Y.0005.200429T1200Z-200429T1800Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 716 AM EDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 2 PM EDT this afternoon. * Strong winds will develop for a relatively brief time this morning and early afternoon. * South to southwest winds are expected to gust 40 to 50 mph at times. * The winds will blow around unsecured objects, and make driving difficult in high profile vehicles. The winds may also knock down poorly rooted trees or weak limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. && $$
1 follow-up statement
900 WWUS73 KJKL 291749 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 149 PM EDT Wed Apr 29 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291900- /O.EXP.KJKL.WI.Y.0005.000000T0000Z-200429T1800Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 149 PM EDT Wed Apr 29 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... The strongest wind gusts have subsided across the area; however, a few gusts of 25 to 35 mph will continue to be possible through the rest of this afternoon. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:07 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 29, 6:07 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 607 AM EDT Wed Apr 29 2020 .SHORT TERM...(Today through Thursday) Issued at 546 AM EDT WED APR 29 2020 The short term period will be dominated by a large, deep low pressure system which is centered near Chicago early this morning. It will move only slowly east to near Detroit by late Thursday. The system's circulation is bringing warm air advection to the JKl forecast area currently. Winds just off the surface are howling, with the VAD wind profile showing 50-65 kts from 1500-3000 ft AGL. The winds will ease up as the low levels start to mix during the day, but we will probably see some gusts topping 30 mph for a time. The warm air advection coupled with the support of an amplifying upper level trough/low is already bring shower for some locations early this morning. Showers will peak in our area this afternoon and early evening as the system's cold front moves through, underneath a still strengthening upper level low. There will not be adequate time for substantial low level moisture to arrive before fropa. The NAM shows some weak instability, but the GFS has virtually none. Can't rule out a little thunder, but the probability looks low, and just showers have been continued in the forecast. That's not to say we won't have some decent rainfall amounts, though. Strong upper level support will help out, and more than an inch of rain may fall. However, models are not consistent with their QPF, and exactly where the heaviest rain will occur is uncertain. The heaviest precip will exit to the east this evening, and a relative lull is expected through the rest of the night. On Thursday, deep moisture wrapping around the wound up system will pivot into our area from the northwest under the upper low. This will bring another increase in showers, especially toward evening. .LONG TERM...(Thursday night through Tuesday) Issued at 607 AM EDT WED APR 29 2020 The remnants of the upper level low will slowly migrate east Thursday night into Friday. Low level moisture, coupled with upslope flow will continue to yield periods of rain Thursday night into Friday. Clouds are going to hang tough on Friday as the surface ridge remains to our west. As the ridge spreads east Friday night, still some question as to how much clearing we will see as winds turning northeasterly (a pattern that sometimes locks in the low clouds). A this time, will trend the forecast towards at least some partial clearing but plenty of uncertainty remains on the sky forecast. It does look likely we should finally see some sunshine on Saturday as the ridge slides to our east. Attention then turns to a shortwave trough as it emerges from the central plains and tracks into the Ohio river valley on Sunday. We will see ample warming ahead of this feature on Sunday with highs soaring into the upper 70s to around 80. Dewpoints will climb back into the mid to upper 50s by Sunday afternoon under gusty southwest winds. This will yield ample instability for the area and set the stage for thunderstorm development by Sunday afternoon or evening. We should see mid level lapse rates improve by the afternoon during the time of peak heating. This will aid in getting some better updrafts and given ample shear, a severe risk could materialize. STill 5 days out, but much like yesterday, the threat still looks reasonable with today's forecast. We shall see if the pattern holds in the coming days. Either way, something to keep an eye on moving forward. This shortwave trough will drag a cold front through the area late Sunday, with cold advection expected on Monday. Model blend came in much too wet for the early portion of the week, as Monday should feature dry conditions which will hold through early Tuesday. Another system looks to impact the area by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) ISSUED AT 259 AM EDT WED APR 29 2020 A few spotty light showers were in the area to start the period, but conditions were generally VFR. However, winds just off the surface were howling at up to 50 kts, and low level wind shear has been included in the forecast through early morning. This will subside as mixing takes place during the morning, but it will probably result in a period of surface winds gusting to 30 kts or better. Winds will subside some as heavier precip moves in from the west and helps to stabilize the surface layer and inhibit mixing. This will occur during the afternoon. Conditions will eventually degrade in the precip, with an eventual slip into IFR forecast in the evening. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...KAS AVIATION...HAL
Hazardous weather outlook, Apr 28, 3:36 PM EDT, 15 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 336 PM EDT Tue Apr 28 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 336 PM EDT Tue Apr 28 2020 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Southerly winds will gust to between 25 and 35 mph out ahead of an approaching cold front on Wednesday. Thunderstorms are possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEOGERIAN/SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:29 PM EDT | Special Weather Statement | JKL | Rockcastle | 46 min |
| Apr 29, 2:46 PM EDT | Special Weather Statement | JKL | Wayne | 29 min |
| Apr 29, 2:53 PM EDT | Special Weather Statement | JKL | Estill, Menifee, Montgomery, Powell | 52 min |
Nearby
Wind Advisories in Kentucky, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.